Alert archive / Oregon / Wind Advisories in 2010
Wind Advisory 7, NWS Medford, OR
NWS Medford, OR issued this wind advisory at Jan 19, 2010, 3:37 AM PST for Curry County, Jackson County, Josephine County, Oregon; Siskiyou County, California. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jan 19, 2010, 3:37 AM PST (11:37 UTC)
- Expired
- Jan 19, 2010, 3:00 PM PST
- In force
- 11 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR
The radar
The Medford radar (KMAX), 47 km from the middle of the area, began a volume at 11:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 11.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1161 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 238 m²/s²
- 0-3 km storm-relative helicity
- 264 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
302 WWUS76 KMFR 191137 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 337 AM PST TUE JAN 19 2010 ORZ021-022-191945- /O.NEW.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ /O.EXT.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 337 AM PST TUE JAN 19 2010 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. * WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE AGAIN WEDNESDAY AFTERNOON. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ON THE HEADLANDS AND CAPES. WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 30 TO 50 MPH WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-191945- /O.NEW.KMFR.WI.Y.0007.100119T1137Z-100119T2100Z/ /O.NEW.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 337 AM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH HAS ALSO BEEN ISSUED. THIS HIGH WIND WATCH IS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DECREASE THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. * SOUTH WINDS 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 35 TO 45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
4 follow-up statements
753 WWUS76 KMFR 191450 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 650 AM PST TUE JAN 19 2010 ORZ021-022-192300- /O.CON.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/ /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 650 AM PST TUE JAN 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE AGAIN WEDNESDAY AFTERNOON. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ON THE HEADLANDS AND CAPES. WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 30 TO 50 MPH WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ024-026-191900- /O.EXB.KMFR.WI.Y.0007.000000T0000Z-100119T1900Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 650 AM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT UNTIL 11 AM PST THIS MORNING... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM PST THIS MORNING. * GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DECREASE THIS AFTERNOON. * SOUTH WINDS 30 TO 40 MPH WITH GUST TO 50 MPH ARE EXPECTED THIS MORNING...THEN ARE EXPECTED TO GRADUALLY DECREASE THIS AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR ASHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-192300- /O.CON.KMFR.WI.Y.0007.000000T0000Z-100119T2100Z/ /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 650 AM PST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DECREASE THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. * SOUTH WINDS 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 35 TO 45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PETRUCELLI
413 WWUS76 KMFR 191848 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1048 AM PST TUE JAN 19 2010 ORZ021-022-200300- /O.CON.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/ /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1048 AM PST TUE JAN 19 2010 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE AGAIN WEDNESDAY AFTERNOON. * SOUTH WINDS OF 25 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED. WINDS WILL BE HIGHEST ON THE HEADLANDS AND CAPES. WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 30 TO 50 MPH WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ ORZ024-026-192300- /O.EXT.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 1048 AM PST TUE JAN 19 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * GUSTY SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE FOR THE REST OF THIS MORNING INTO THE EARLY AFTERNOON...THEN ARE EXPECTED TO GRADUALLY DECREASE LATE THIS AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR ASHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-200300- /O.CON.KMFR.WI.Y.0007.000000T0000Z-100119T2100Z/ /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1048 AM PST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * GUSTY WINDS WILL CONTINUE THIS MORNING...THEN GRADUALLY DECREASE THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. * SOUTH WINDS 30 TO 40 MPH WITH GUST TO 55 MPH THIS MORNING. WINDS DECREASE THIS AFTERNOON...THEN ARE EXPECTED TO INCREASE TO 35 TO 45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MW
190 WWUS76 KMFR 192041 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1241 PM PST TUE JAN 19 2010 ORZ021-022-200445- /O.EXP.KMFR.HW.W.0014.000000T0000Z-100119T2100Z/ /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1241 PM PST TUE JAN 19 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS WILL DECREASE EARLY THIS AFTERNOON...THEN WILL INCREASE AGAIN WEDNESDAY AFTERNOON. * SOUTH WINDS WILL EASE SOMEWHAT THIS AFTERNOON TO 15 TO 25 MPH WITH GUSTS TO 35 MPH. WINDS WILL DECREASE FURTHER TONIGHT. ANOTHER STORM WILL THEN CAUSE WINDS TO INCREASE TO 30 TO 50 MPH WITH OCCASIONAL GUST TO 65 MPH WEDNESDAY AFTERNOON. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-200445- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-100119T2100Z/ /O.CON.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1241 PM PST TUE JAN 19 2010 ...HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT... ...WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 1 PM PST THIS AFTERNOON. A HIGH WIND WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT. * WINDS WILL GRADUALLY DECREASE THIS AFTERNOON. WINDS ARE EXPECTED TO INCREASE AGAIN WEDNESDAY AFTERNOON AND CONTINUE WEDNESDAY NIGHT. * SOUTH WINDS WILL EASE SOMEWHAT THIS AFTERNOON TO 20 TO 30 MPH WITH GUSTS TO 40 MPH. WINDS WILL DECREASE FURTHER TONIGHT. ANOTHER STORM IS EXPECTED TO INCREASE WINDS TO 35 TO 45 WITH GUST TO 60 MPH WEDNESDAY AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ ORZ024-026-192300- /O.CON.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 1241 PM PST TUE JAN 19 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. * GUSTY SOUTHEAST WINDS 30 TO 40 MPH WITH GUSTS TO 50 MPH WILL CONTINUE FOR THE REST OF THIS MORNING INTO THE EARLY AFTERNOON...THEN ARE EXPECTED TO GRADUALLY DECREASE LATE THIS AFTERNOON. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR ASHLAND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MW
605 WWUS76 KMFR 192252 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 252 PM PST TUE JAN 19 2010 ORZ024-026-200700- /O.EXP.KMFR.WI.Y.0007.000000T0000Z-100119T2300Z/ /O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/ EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-JACKSON COUNTY- INCLUDING THE CITIES OF...GRANTS PASS...MEDFORD...ASHLAND 252 PM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY. THE WIND ADVISORY WILL EXPIRE AT 3 PM PST THIS AFTERNOON. * GUSTY SOUTHEAST WINDS WILL DROP BELOW ADVISORY CRITERIA BY 3 PM TODAY. BY WEDNESDAY AFTERNOON ANOTHER LOW PRESSURE SYSTEM WILL GENERATE SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS TO 35 MPH. THESE WINDS WILL DIMINISH TO 10 TO 20 MPH BY EARLY THURSDAY MORNING. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR ASHLAND AND OTHER AREAS ABOVE 1500 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ081-200700- /O.UPG.KMFR.HW.A.0004.100121T0000Z-100121T1200Z/ /O.NEW.KMFR.WI.Y.0008.100120T2100Z-100121T1200Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 252 PM PST TUE JAN 19 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM WEDNESDAY TO 4 AM PST THURSDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * ANOTHER LOW PRESSURE SYSTEM IS EXPECTED TO INCREASE WINDS TO 35 MPH WITH GUSTS TO 45 MPH WEDNESDAY AFTERNOON THROUGH WEDNESDAY NIGHT. * I-5 WILL BE IMPACTED BY THESE WINDS...WITH STRONGEST WINDS NEAR THE WEED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 25 TO 39 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ORZ021-022-200700- /O.EXT.KMFR.HW.A.0004.100121T0000Z-100121T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 252 PM PST TUE JAN 19 2010 ...HIGH WIND WATCH NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING... THE HIGH WIND WATCH IS NOW IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH THURSDAY MORNING. * WINDS WILL INCREASE WEDNESDAY AFTERNOON AS A LOW PRESSURE CENTER MOVES TOWARD THE COAST AND INTENSIFIES. * ANOTHER STORM WILL LIKELY CAUSE WINDS TO INCREASE TO 40 TO 50 MPH WITH HIGHER GUSTS POSSIBLE WEDNESDAY AFTERNOON. * WITH EACH ROUND OF STRONG WINDS AND HEAVY RAINS THE CHANCES OF TREES AND POWER LINES TOPPLING INCREASES AS SOILS BECOME MORE SATURATED AND TREES RECEIVE MORE DAMAGE. THE POSSIBILITY OF SLIDES AND SLUMPS OF ROADS ALSO INCREASES AS WINDS INJECT RAIN INTO UN-SHELTERED SOILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ SK
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this wind advisory went out at Jan 19, 3:37 AM PST, 0 minutes earlier.
Area forecast discussion, Jan 19, 3:37 AM PST, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
337 AM PST TUE JAN 19 2010
.DISCUSSION...QUICKLY AFTER A SIGNIFICANT SHORT WAVE MOVED UP THE
COAST LAST NIGHT WITH PEAK WINDS OF 114 MPH AT CAPE BLANCO...ANOTHER
WAVE WILL BE MOVING THROUGH TODAY. THE WINDS WITH THIS WAVE DO NOT
APPEAR AS STRONG...BUT WE FELT EXTENDING THE STORM AND HIGH WIND
WARNINGS THROUGH THIS MORNING WAS WARRANTED BECAUSE OF THE
INSTABILITY...EMBEDDED CONVECTION...AND POTENTIAL MIXING OF MUCH
STRONGER UPPER WINDS WITHIN THIS AREA. GUSTS BETWEEN 50 AND 60 KTS
ARE EXPECTED OVER THE WATERS WITH 60 MPH AT THE BEACHES AROUND
CAPE BLANCO TO NEAR GOLD BEACH. THE GRADIENT ACROSS THE SHASTA
REGION HAS ALSO INCREASED AND HAVE HOISTED A WIND ADVISORY FOR THE
SHASTA VALLEY FOR GUSTS TO 45 MPH.
THE UPSLOPE PRECIPITATION WILL ALSO CONTINUE FOR THE MOUNT SHASTA
AREA. THE CURRENT WARNINGS ARE LEFT IN TACT AND THE SNOW LEVEL IS
HOVERING JUST ABOVE MOUNT SHASTA CITY. WE HAVE ISSUED A NEW WATCH
TO COVER ANOTHER INCREASING SURGE OF MOISTURE TO PRODUCE MORE
HEAVY SNOW ON WEDNESDAY THROUGH WEDNESDAY NIGHT. PRECIP TOTALS
THERE FOR THE PAST 2 DAYS HAVE EXCEEDED 4 INCHES...AND IT LOOKS
LIKE AT LEAST ANOTHER 4 INCHES IS A CONSERVATIVE ESTIMATE FOR WHAT
CAN BE EXPECTED TODAY THROUGH FRIDAY.
THERE IS ANOTHER SURFACE LOW EXPECTED TO MOVE UP THE SOUTH COAST
WEDNESDAY. THE MODELS ARE COMING MORE IN LINE WITH THIS FEATURE
AND WE'RE EXPECTING A 965-970 MB LOW TO MOVE INSIDE OF 130W
FROM JUST SOUTH OF 40N. FOR THIS...WE'VE ISSUED ANOTHER HIGH WIND
WATCH...FOR THE COAST AND SHASTA VALLEY. THOUGH THE LOW APPEARS TO
GET FAIRLY CLOSE THROUGH THE DAY WEDNESDAY...WE FELT STARTING THE
WATCH AT 4PM WAS BEST AS OFFSHORE FLOW WILL PREVAIL FOR A WHILE
AND THE STRONGEST WINDS LIKELY WON'T MATERIALIZE UNTIL THE LOW
CENTER MOVES NORTH.
THE PRECIP TOTALS NORTH OF THE BORDER AND ESPECIALLY ACROSS THE
SOUTHWEST INTERIOR WILL BE CONSIDERABLY LESS AS SOUTH TO SOUTHEAST
FLOW KEEPS DOWNSLOPE DRYING IN PLAY. HAVE DECREASED SOME POPS FROM
MEDFORD NORTH.
&&
.AVIATION...WINDS ARE THE MAIN FEATURE OF CONCERN TODAY AS A SHORT
WAVE LIFTS NORTH ALONG THE OREGON SOUTH COAST. LOW LEVEL WIND
SHEAR ALONG THE COAST INCLUDING NORTH BEND IS EXPECTED. INLAND...
IFR CIGS AND VIS WILL PREVAIL AT TIMES AROUND THE SOUTH SLOPES OF
SISKIYOU COUNTY IN HEAVY RAIN/SNOW. NORTHWARD ACROSS MEDFORD AND
KLAMATH FALLS...VFR CIGS WILL PREVAIL.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING UNTIL 1 PM PST THIS AFTERNOON FOR ORZ021-
ORZ022.
HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR ORZ021-ORZ022.
HIGH SURF WARNING UNTIL 10 AM PST WEDNESDAY FOR ORZ021-ORZ022.
CA...HIGH WIND WATCH FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY
NIGHT FOR CAZ081.
WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ081.
WINTER STORM WARNING UNTIL 10 PM PST THIS EVENING FOR CAZ080-
CAZ082-CAZ083.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH LATE WEDNESDAY
NIGHT FOR CAZ080-CAZ082-CAZ083.
PACIFIC COASTAL WATERS...STORM WARNING UNTIL 10 AM PST THIS MORNING
FOR PZZ350-PZZ356-PZZ370-PZZ376.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THURSDAY FOR PZZ350-
PZZ356-PZZ370-PZZ376.
STAVISHHazardous weather outlook, Jan 18, 4:17 PM PST, 11 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 417 PM PST MON JAN 18 2010 ORZ021-022-191600- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TONIGHT A HIGH WIND WARNING IS IN EFFECT THROUGH LATE TONIGHT. A HIGH SURF ADVISORY IS ALSO IN EFFECT THROUGH TONIGHT. SEE MESSAGES FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE HIGH WIND WARNING IS IN EFFECT UNTIL 6 AM PST TUESDAY. THE HIGH SURF ADVISORY IS IN EFFECT UNTIL 10 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ083-191600- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM THIS EVENING. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING IS ALSO IN EFFECT BEGINNING AT 4 AM PST TUESDAY AND CONTINUING UNTIL 10 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ082-191600- SOUTH CENTRAL SISKIYOU COUNTY- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT A WINTER STORM WARNING IS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR ELEVATIONS ABOVE 4000 FEET. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WINTER STORM WARNING IS ALSO IN EFFECT BEGINNING AT 4 AM PST TUESDAY AND CONTINUING UNTIL 10 PM PST TUESDAY FOR ELEVATIONS ABOVE 3500 FEET. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CAZ080-191600- WESTERN SISKIYOU COUNTY- 417 PM PST MON JAN 18 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CALIFORNIA. .DAY ONE...TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED EARLY TONIGHT. A WINTER STORM WARNING IS IN EFFECT BEGINNING LATE TONIGHT AT 4 AM PST FOR ELEVATIONS ABOVE 3500 FEET. PLEASE SEE WINTER WEATHER MESSAGE FOR MORE SPECIFIC DETAILS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THE WINTER STORM WARNING FOR ELEVATIONS ABOVE 3500 FEET WILL REMAIN IN EFFECT THROUGH 10 PM PST TUESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 6:06 PM PST | Storm Warning | MFR | 20 hr | |
| Jan 18, 7:19 PM PST | Wind Advisory | MFR | Jackson | 5 hr |
| Jan 19, 2:59 AM PST | High Surf Warning | MFR | Coos, Curry, Douglas | 31 hr |
| Jan 19, 3:37 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 25 hr |
| Jan 19, 2:52 PM PST | Wind Advisory | MFR | Curry, Jackson, Josephine | 26 hr |
| Jan 19, 3:08 PM PST | Gale Warning | MFR | 46 hr | |
| Jan 19, 3:08 PM PST | Small Craft Advisory for Winds | MFR | 6 hr | |
| Jan 19, 3:08 PM PST | Small Craft Advisory for Winds | MFR | 25 hr | |
| Jan 19, 3:08 PM PST | Storm Watch | MFR | 12 hr | |
| Jan 19, 4:00 AM PST | Winter Storm Watch | MFR | Siskiyou | 11 hr |
| Jan 19, 2:34 PM PST | Winter Storm Warning | MFR | Siskiyou | 37 hr |
| Jan 19, 2:34 PM PST | Winter Weather Advisory | MFR | Modoc, Siskiyou | 37 hr |
Nearby
Wind Advisories in Oregon, 2010Wind Advisories in California, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.